Day 4 Of Subutex And Still Have Withdrawals
NGosselin
Posted: November 1, 2018, 12:57 PM







Hi All
I am hoping to get some insight from others that may have been through this same process. A close family friend was on subutex 16mg for about 7 years and then a couple family tragedies happened and the friend decided to use again thinking they could just start right back on their meds. Once they figured out that didnt work and you actually had to be inducted properly again she waited 17 hours from her last dose of dilaudid and showing moderate signs of withdrawal before taking her first dose of subutex. this provided minimal relief. Thankfully she has stuck it out for the last 4 days and does have some relief but it still getting waves of withdrawal symptoms through out the day which is making her 2nd guess whether this treatment is working? Did she become immune to it and because she relapsed subutext isnt going to work for her anymore? or is it really that some people during induction have a harder time and the withdrawal symptoms will go away? any help or advice would be greatly appreciated. Trying to make sure she doesnt give up and go back to using but I have no real answers for her!
  Top
Posted: November 1, 2018, 1:47 PM


Posts: 9
Joined: October 29, 2018



Was she still taking subutex when she used???? If she was taking 16mgs per day it would take a long time for her to even feel any other opiate. I was on subs for 6 years,8mgs, and I would on occasion get some of my original drug of choice. I would really barely feel it even after using for a couple days. Subutex sticks to your receptors for such a long time that I would think unless she used for a week or so then she really shouldn't have had any issue switching back. Are you sure that the person is still not using?? Us addicts are pretty crafty at making up stories and half truths!!!!
  Top
NGosselin
Posted: November 1, 2018, 2:34 PM







Yes I do know she is not using. Like you after the family tragedy she tried a couple times to get high and it didnt work because of the subutex but for whatever reason the dilaudid got her high and then she stopped taking her subs and was just using that and realized she was heading down a dangerous road so she stopped and waited 17 hours to prevent the precipitated withdrawals and took her first dose of subs and has been taking them for the last couple days...now her withdrawals are NOT severe in any way but she still gets waves of feeling them and that is what is bothering her while she is trying to work and do everyday life. I was just hoping someone would say yes they will go away...so I could help her with this knowledge and get her through this part. I pretty sure she has learned her lesson that she cant play around with her sobriety.
  Top
Posted: November 2, 2018, 11:10 AM


Posts: 9
Joined: October 29, 2018



MY guess is she probably just didn't wait long enough...... Eventually the withdrawals will calm down and she will even back out. Ive never had it happen to me but I have ready a ton of posts and articles. She just needs to stick with the subs and it should get a little better every day until shes back to normal. If she is having that many issues than maybe she needs to go to the doctor!!!!! Relapse is part of the game!!! She needs to go to meetings. She needs to get a sponsor. Suboxone isn't a cure for addiction. Its one of many tools to help someone become sober. She was apparently using for long enough that there wasn't any subs left on her receptors. Also just my opinion, but 16mgs is an awfully high dose. Most research shows that the receptors become saturated at around 4 mgs. Too many doctors out there that just don't know anything about the medication they prescribe. Just tell her to stick with it and just be there for her.
  top of page  Top